Open Access
Translator Disclaimer
September, 1991 Bayes Empirical Bayes Estimation for Natural Exponential Families with Quadratic Variance Functions
G. G. Walter, G. G. Hamedani
Ann. Statist. 19(3): 1191-1224 (September, 1991). DOI: 10.1214/aos/1176348245

Abstract

Certain orthogonal polynomials are employed to estimate the prior distribution of the parameter of natural exponential families with quadratic variance functions in an approach which combines Bayesian and nonparametric empirical Bayesian methods. These estimates are based on samples from the marginal distribution rather than the conditional distribution.

Citation

Download Citation

G. G. Walter. G. G. Hamedani. "Bayes Empirical Bayes Estimation for Natural Exponential Families with Quadratic Variance Functions." Ann. Statist. 19 (3) 1191 - 1224, September, 1991. https://doi.org/10.1214/aos/1176348245

Information

Published: September, 1991
First available in Project Euclid: 12 April 2007

zbMATH: 0741.62006
MathSciNet: MR1126321
Digital Object Identifier: 10.1214/aos/1176348245

Subjects:
Primary: 60E05
Secondary: 62F10 , 62F15

Keywords: Binomial distribution , exponential families , gamma distribution , hyperbolic secant distribution , moments , natural exponential families , negative binomial distribution , normal distribution , orthogonal polynomials , Poisson distribution , quadratic variance function

Rights: Copyright © 1991 Institute of Mathematical Statistics

JOURNAL ARTICLE
34 PAGES


SHARE
Vol.19 • No. 3 • September, 1991
Back to Top